Are you allergic to Penicillin?

Penicillin is a very common drug, and it’s used all over the world. In some countries, you can even get it without prescription, as it is considered one of the “easy” antibiotics. However, many people have allergy to this drug, but they do not realize it right away; they assume it’s just the symptoms of the disease.

Besides the severe side effects of this antibiotic, the prolonged use for it will cause allergy. This means that you can use it without any problem for years, and suddenly you can experience severe allergy symptoms. Take a look at this website to see what are the common side effects of this antibiotic, and you will be able to realize if what you have is expected or you should visit the doctor. This is how you know that you are allergic to Penicillin:

  • Skin rash. It can appear a few hours after you took the drug side effects, but it can also appear after one or two days. If it does not show up right away, you will not think that it is connected with the medication that you took. To be on the safe side, call your doctor if you get a rash and don’t try to treat it alone.
  • Shortness of breath. If you feel like you have something heavy on your chest that does not allow you to breathe normally, you are having an allergic reaction to Penicillin. When you see a doctor, make sure that you mention that you are on medication.
  • Watery, itchy eyes. No, this symptom will not go away if you just wait for a few hours. Remember that allergies can put you in severe danger, so don’t wait for this to happen.
  • Hives. You can experience red, itchy skin and notice bumps all over your body. This symptom appears more often in children, but this does not mean that it’s less serious.
  • Runny Nose. Most of the people who take penicillin already have a runny nose, so they don’t exactly realize when it’s caused by the cold and when it’s caused by the drug.

If you experience nausea, dizziness, weak or rapid pulse or you have troubles breathing, you have to get to the nearest hospital right away. These are symptoms of Anaphylaxis; a severe allergic reaction that will make your body systems to malfunction. You should stop taking the drug immediately and ask for help; this reaction can be deadly if not treated in time.

Advertisements